Skip to Content
Home > Wellness > Health Library > Medicines That Can Cause Changes in Heart Rate or Rhythm
Many medicines and drugs can affect the rate and rhythm of
the heart. A few examples are:
Illegal drugs, such as cocaine or amphetamines, also can
cause changes in your heart rate or rhythm.
If changes in your
heart rate or rhythm occur following the start of a new medicine:
ByHealthwise StaffPrimary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency MedicineSpecialist Medical ReviewerDavid Messenger, MDH. Michael O'Connor, MD - Emergency Medicine
Current as ofFebruary 20, 2015
Current as of:
February 20, 2015
William H. Blahd, Jr., MD, FACEP - Emergency Medicine & David Messenger, MD & H. Michael O'Connor, MD - Emergency Medicine
How this information was developed to help you make better health decisions.
To learn more, visit Healthwise.org
© 1995-2015 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
Our interactive Decision Points guide you through making key health decisions by combining medical information with your personal information.
You'll find Decision Points to help you answer questions about:
Get started learning more about your health!
Our Interactive Tools can help you make smart decisions for a healthier life. You'll find personal calculators and tools for health and fitness, lifestyle checkups, and pregnancy.
Feeling under the weather?
Use our interactive symptom checker to evaluate your symptoms and determine appropriate action or treatment.